I had my total E's measured last May and they came up elevated, at 317
pg/ml with Quest's Diagnostics reference range of < 130 pg/ml.
Then, one month later, my doctor decided to retest and they dropped to
181 pg/ml, which are still elevated. He doesn't have any clue of why
this happened. According to what I have read, my total Estrogens
should be around 88 pg/ml (2/3's of the reference range), right?
Can you guys think of any reason for this drop?
I already asked Quest for an explanation but they told me that the
high estrogen levels could have been caused by some estrogen
injection, which of course I didn't take. They refused to retest me
again as they told me that there's no lab error.
Also, within this total estrogen result of 181 pg/ml, I was also
tested for estrogens, fractionated in serum (also from Quest) with the
Total Estrogens 181 pg/ml ranges < 130
FRACTIONATED ESTROGENS, SERUM
Estradiol 30 pg/ml ranges 10-60
Estrone 37 pg/ml ranges 15-65
Estriol < 0.10 ng/ml ranges < 0.2
588 ng/dl ranges 189-1111
Free Testosterone 1.70% or 99.9 pg/ml ranges 1.1-2.8% and 40-150
According to Quest's lab info, the total estrogen assay measures E1
and E2, but if we add 30+37 = 67 pg/ml, it doesn't match with the 181
pg/ml (total estrogens). Basically we are having a difference of 114
pg/ml, which makes me wonder if there's another estrogen compound that
is being measured in the total estrogens test
(maybe estrone sulfate
or another one)?
Has anyone been tested for estrone sulfate?
Too bad I didn't get the estrogens fractionated in serum when my total
estrogens came back to 317 pg/ml. It would have been great to see how
my estrone and estradiol were at that time.
I'm not on any HRT or any prescription drugs that could affect
I'm 29 years old and weight 47 kgs.
I really don't think that it would be a good idea to start taking
something to lower my estrogen levels, as this would be masking the
real problem as to why I'm producing too much estrogen when I'm not on
any HRT. (Any thoughts on this are greatly appreciated)
Thanks and your help is greatly appreciated,